MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-5537
Medical Device Problem Codes Material Erosion (1214); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Product not returned.
 
Event or Problem Description
It was reported, through the filing of a lawsuit, that the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip and was later revised.It is alleged that he suffered injuries as a result of implantation and explantation of the device, device recall, and excessive levels of cobalt and chromium in his blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear/metallosis and altr/abnormal ion level involving an accolade stem that was mated with an lfit v40 cocr head was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "the revision operative report dated (b)(6) 2020 (b)(4) described gross trunnionosis with significant material loss of the trunnion.The surgeon notes in his report that there was gross metallosis throughout the hip.It is confirmed that an lfit v40 metal head was implanted on an accolade stem in 2007.This tha was revised (b)(6) 2018.The root cause of this mechanical failure cannot be determined from the documentation provided." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to elevated ion levels, altr, and severe trunnion wear generating metallic debris.The reported accolade stem was mated with an lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported, through the filing of a lawsuit, that the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip and was later revised.It is alleged that he suffered injuries as a result of implantation and explantation of the device, device recall, and excessive levels of cobalt and chromium in his blood.Update per medical records received 21-nov-2023,"radiographs demonstrated an oblique femoral head on the femoral stem.This radiographic finding is indicative of an impending gross trunnion failure.When the hip was dislocated, the femoral head was removed and there was gross visible damage to the trunnion where approximately (b)(4) of the trunnion had been worn away along the approximate top half of the mortise taper.Again, to emphasize, there was gross visible wear of the trunnion on the stem after the head was removed.".

Brand Name
ACCOLADE (127 DEG) SIZE 5.5 ACCOLADE (127 DEG) SIZE 5.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8135188
Report Number0002249697-2018-03915
Device Sequence Number13871196
Product Code LPH
UDI-Device Identifier04546540510778
UDI-Public04546540510778
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2011
Device Catalogue Number6021-5537
Device Lot Number20677401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/12/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale